Colorado, 2005

Hail in Colorado, September 7, 2005

September 7, 2005 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 7, 7:00 PM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 7, 7:00 PM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM MDT WED SEP 7 2005

.DISCUSSION...JUST SENT OUT ANOTHER UPDATE...MAINLY FOR PRECIPITATION
CHANCES/COVERAGE. THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN AND
SOUTHEAST COUNTIES. RUC AND GFS WERE INDICATING SOMETHING EARLIER
BUT WAS NOT READY TO BITE. SURFACE ANALYSIS SHOWS A SUBTLE SURFACE
BOUNDARY/THETA-E CONVERGENCE IN THIS AREA. RUC IS MATCHING UP VERY
WELL WITH REALITY RIGHT NOW SO WILL ADD CHANCE POPS TO THIS AREA
THROUGH THE EVENING BASED ON IT.

ALSO INCREASED AREA OF SLIGHT CHANCE OF WESTERN AREAS. RUC WAS
CLOSEST TO THE SURFACE WINDS...AND UPDATED USING IT AND REALITY.
ALSO UPDATED SKY COVER BASED ON SATELLITE AND INCREASED AREA OF
PRECIPITATION. ALSO UPDATED HOURLY TRENDS ON TEMPERATURES AND
DEWPOINTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

BULLER
Hazardous weather outlook, Sep 7, 10:05 AM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1105 AM MDT WED SEP 7 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1105 AM MDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

CONVERGENCE AND MOISTURE POOLING EAST OF A SURFACE TROUGH LOCATED IN
EASTERN COLORADO ALONG WITH GOOD DAYTIME HEATING WILL PRODUCE AN
UNSTABLE ATMOSPHERE NEAR THE EASTERN COLORADO BORDER LATE THIS
AFTERNOON.  THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THIS
AREA ACROSS NORTHEAST COLORADO THIS AFTERNOON AND TRACK TO THE
NORTHEAST THROUGH THE EVENING WITH SOME STORMS POSSIBLY BECOMING
SEVERE MAINLY NORTH OF A CHEYENNE WELLS COLORADO TO NORTON KANSAS
LINE. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT WITH ANY STORMS
THAT DO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

LOCKHART

The radar

The Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 03:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kit Carson

When
September 7, 8:52 PM MST
Where
Kit Carson County, 16 mi N of Flagler
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.533, -103.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468929.